Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at May 3, 2016, 9:21 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 9:21 PM EDT (01:21 UTC)
- Expired
- May 3, 2016, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
Counties Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1552 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
109
WWUS82 KCHS 040121
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE MAY 3 2016
SCZ043-044-040215-
DORCHESTER SC-INLAND COLLETON SC-
921 PM EDT TUE MAY 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 1015 PM EDT...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSONVILLE...OR 9 MILES NORTHEAST OF
YEMASSEE...MOVING NORTHEAST AT 45 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SUMMERVILLE...WALTERBORO...GIVHANS FERRY STATE PARK...COTTAGEVILLE...
ROUND O...KNIGHTSVILLE...GIVHANS AND RITTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3270 8079 3283 8089 3310 8042 3300 8020
TIME...MOT...LOC 0121Z 238DEG 41KT 3277 8072
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at May 3, 7:41 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 3, 7:41 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 741 PM EDT TUE MAY 3 2016 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION TONIGHT AND PASS OFFSHORE WEDNESDAY MORNING. A REINFORCING COLD FRONT WILL MOVE THROUGH THE AREA EARLY THURSDAY. HIGH PRESSURE WILL THEN EXPAND INTO THE REGION FROM THE WEST LATE WEEK AND PREVAIL THROUGH THE WEEKEND. A BACKDOOR COLD FRONT MAY IMPACT THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE SEVERE WEATHER THREAT CONTINUES THROUGH 10 PM. THE MAIN WEATHER HAZARDS ARE DAMAGING WINDS RESULTING FROM DCAPES OVER 1000 J/KG AND ALSO MARGINALLY SEVERE HAIL WITH CAPE VALUES IN THE HAIL GROWTH REGION OF 500-600 J/KG. IF THE RESULTANT SEA BREEZE IS ABLE TO BACK WINDS ENOUGH TO THE SOUTH THEN THERE IS ALSO A RISK FOR AN ISOLATED TORNADO ALONG THE SC COASTAL CORRIDOR THIS EVENING. THERE IS MORE STORM MOTION THAN RECENT DAYS...BUT WITH PWATS 1 TO 2 STANDARD DEVIATIONS ABOVE NORMAL THIS WILL SUPPORT THE RISK FOR AT LEAST LOCALLY HEAVY RAINS. THE ORIENTATION OF STORMS MAINLY IN A WEST-EAST ALIGNMENT IS IN TANDEM WITH THE STEERING FLOW AND COULD SUPPORT A RISK FOR AT LEAST MINOR-MODERATE FLOODING CONCERNS. IF BACK-BUILDING AND/OR TRAINING OCCURS THAN THERE IS A RISK FOR LOCALIZED FLASH FLOODING. CONVECTION WILL WANE A FEW HOURS AFTER DARK...BUT WITH THE COLD FRONT NOT EXPECTED TO MOVE THROUGH UNTIL AFTER MIDNIGHT NW AND NOT REACHING THE COAST UNTIL CLOSER TO DAYBREAK...WE HAVE HELD ONTO SLIGHT CHANCE AND CHANCE POPS THROUGH MUCH OF THE NIGHT. A DIVERGENT PATTERN OF THE SUB-TROPICAL JET TO OUR SOUTH AND THE POLAR JET TO OUR NORTH/NW WILL CREATE THE NECESSARY DIFLUENCE ALOFT...AND WE/RE WAITING FOR THE MAIN SHORT WAVE TO ARRIVE CLOSER TO SUNRISE WEDNESDAY. FOR ABOUT THE PAST WEEK OUR NIGHT TIME LOWS HAVE BEEN FAR ABOVE NORMAL AND THAT SHOULD BE THE CASE AGAIN TONIGHT WITH THE COOL ADVECTION NOT MAKING IT IN UNTIL LATE. LOWER 60S NW TIER WILL BE COMMON...MID AND UPPER 60S MOST ELSEWHERE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...AN UPPER LOW INITIALLY CENTERED OVER THE NORTHERN GREAT LAKES WILL SHIFT INTO THE OHIO RIVER VALLEY THROUGH THE DAY. AT THE SURFACE...A COLD FRONT WILL HAVE SHIFTED OFFSHORE IN THE MORNING...RESULTING IN PRECIP CHANCES QUICKLY DECREASING AND BECOMING LIMITED TO THE COASTAL WATERS. DEEP WESTERLY FLOW WILL DRY OUT THE COLUMN WITH SKIES BECOMING MOSTLY SUNNY BY THE AFTERNOON. HIGH TEMPERATURES SHOULD STILL BE ABLE TO REACH NEAR NORMAL IN THE UPPER 70S TO AROUND 80. WEDNESDAY NIGHT...TEMPERATURES ARE EXPECTED TO BE MUCH COOLER THAN RECENT DAYS...ALTHOUGH STILL AROUND EARLY MAY NORMALS. LOWS FORECAST TO RANGE FROM LOW 50S INLAND TO UPPER 50S AT THE BEACHES. THURSDAY...A DEEP UPPER TROUGH WILL BE ENCOMPASSING THE EASTERN HALF OF THE COUNTRY. MAIN VORT LOBE ASSOCIATED WITH THE LOW CENTER WILL SHIFT EAST ACROSS THE MID-ATLANTIC STATES THROUGH THE DAY...HELPING TO GENERATE A SURFACE LOW OVER THE NC OUTER BANKS. GIVEN THE FORCING IN PLACE...HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES IN CLOSER PROXIMITY TO THE AFOREMENTIONED FEATURES. MOISTURE WILL BE QUITE LIMITED SO NO SUBSTANTIAL ACCUMULATIONS EXPECTED. PRESSURE GRADIENT WILL TIGHTEN AS THE SURFACE LOW FORMS SO NORTHWEST WINDS COULD GET A BIT GUSTY IN THE AFTERNOON...ROUGHLY 25 TO 30 MPH. DESPITE MOSTLY SUNNY SKIES...LINGERING COOL ADVECTION WILL LIMIT HIGHS TO THE LOW 70S. THURSDAY NIGHT...LOWS FORECAST TO BE SEVERAL DEGREES BELOW NORMAL...AROUND 50 AWAY FROM THE IMMEDIATE COAST. FRIDAY...THE UPPER LOW AND SURFACE REFLECTION WILL BE POSITIONED SOMEWHERE OFF THE VIRGINIA COAST AT DAYBREAK. THESE FEATURE ARE EXPECTED TO WEAKEN AS THEY LIFT NORTHEAST...ALLOWING HIGH PRESSURE TO BUILD IN FROM THE WEST THROUGH THE DAY. IT SHOULD BE QUITE A PLEASANT DAY WITH MOSTLY SUNNY SKIES AND LOW HUMIDITY. HIGHS WILL STILL BE A BIT COOLER THAN NORMAL...MAINLY IN THE MID 70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS ARE IN GOOD AGREEMENT SHIFTING THE TROUGH AXIS FROM JUST OFF THE EAST COAST FRIDAY NIGHT TO FAR OFFSHORE BY SUNDAY. ZONAL FLOW OVERSPREADS OUR AREA ON SUNDAY FOLLOWED BY A WEAK RIDGE BUILDING FROM THE CENTRAL U.S. ON MONDAY. OVERALL WE EXPECT DRY CONDITIONS THROUGH THIS PERIOD WITH TEMPERATURES TRENDING UPWARD EACH DAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... CLUSTERS OF SHRA/TSRA WILL IMPACT THE TERMINALS EARLY TONIGHT IN ADVANCE OF A COLD FRONT. FOR NOW THE STRONGER STORMS APPEAR MORE IN LINE TO MOVE THROUGH KSAV THAN AT KCHS. WE ARE SHOWING A 3 HOUR TEMPO WINDOW AT KSAV OF MVFR OR POSSIBLE IFR CONDITIONS WITH A BOUT OF STRONG WINDS AND MODERATE TO HEAVY RAINS IN +TSRA FROM 00-03Z. AT KCHS WE ARE MORE CONSERVATIVE INDICATING MARGINAL MVFR CONDITIONS IN -TSRA FROM 02-04Z. THERE IS STILL A RISK FOR ANOTHER SHRA OR TSRA LATER TONIGHT INTO EARLY WEDNESDAY UNTIL THE PASSAGE OF A COLD FRONT...BUT FOR THE MOST PART VFR CONDITIONS WILL PREVAIL OVERNIGHT TONIGHT INTO WEDNESDAY. EXTENDED AVIATION OUTLOOK...VFR. && .MARINE... TONIGHT...A DECENT PACKING OF THE GRADIENT WILL PREVAIL BETWEEN AN APPROACHING COLD FRONT THAT MOVES INTO OUR COASTAL WATERS AROUND DAYBREAK WEDNESDAY AND A HIGH PRESSURE RIDGE TO THE SOUTH/SE OF THE AREA. WARM ADVECTION IN ADVANCE OF THE FRONT WILL BE TAPER THE AMOUNT OF MIXING AND ONCE CONVECTION MOVES IN THIS WILL ALSO MESS UP THE SYNOPTIC PATTERN. THUS WE HAVE NOTHING HIGHER THAN ABOUT 15-18 KT. SEAS ON AVERAGE WILL BE 4 FT OR LESS. MARINERS ARE ADVISED THAT STRONG TO SEVERE STORMS WILL MOVE IN DURING THE FIRST PART OF THE NIGHT...SOME OF WHICH WILL PRODUCE WIND GUSTS IN EXCESS OF 40 OR PERHAPS 50 KT...LARGE HAIL..FREQUENT LIGHTNING AND VERY HEAVY RAINS. STAY IN PORT OR SEEK SAFE HARBOR IF STORMS APPROACH. MONITOR NOAA WEATHER RADIO ALL HAZARDS. WEDNESDAY THROUGH SUNDAY...MARINE CONDITIONS WILL DETERIORATE BEGINNING WEDNESDAY NIGHT/EARLY THURSDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN LOW PRESSURE OVER THE MID ATLANTIC STATES AND HIGH PRESSURE TO THE WEST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED BEGINNING EARLY THURSDAY MORNING...STARTING IN THE OUTER GA WATERS THEN EXPANDING TO ALL WATERS AS WIND GUSTS EXCEED 25 KT. SEAS WILL BUILD TO 3-5 FT. CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY MORNING. HIGH PRESSURE WILL RETURN FRIDAY AND PERSIST OVER THE WEEKEND WITH WINDS GENERALLY 15 KT OR LESS. SEAS ON AVERAGE LATE WEEK INTO THE WEEKEND 1-3 FEET. && .EQUIPMENT... THE CHARLESTON HARBOR NOS TIDE GAUGE HAS STOPPED REPORTING ALL METEOROLOGICAL AND TIDE DATA. THE NATIONAL OCEAN SERVICE IS INVESTIGATING THE CAUSE OF THE OUTAGE...AND IT IS POSSIBLE THAT A SITE VISIT WILL BE PERFORMED BY LATE IN THE WEEK. THE GRAYS REEF BUOY 41008 ALSO REMAINS OUT OF SERVICE...AND A SITE VISIT BY NDBC IS EXPECTED DURING THE LATTER PART OF MAY TO EITHER REPAIR THE SITE OR EXCHANGE FOR A NEW BUOY SYSTEM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... EQUIPMENT...
Hazardous weather outlook, May 3, 4:25 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EDT TUE MAY 3 2016 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-042030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 425 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 141 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING AHEAD OF A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THERE MAY EVEN BE AN ISOLATED TORNADO. IN ADDITION...THERE WILL BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WITH ANY THUNDERSTORMS THAT DEVELOP. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST THROUGH 10 PM...BUT THE HIGHEST RISK IN THE CHARLESTON...BEAUFORT AND SAVANNAH AREAS IS NOT UNTIL AFTER 6 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST WEATHER CONDITIONS THROUGH THIS EVENING. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF A WARNING IS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-042030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 425 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 141 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE COASTAL WATERS EARLY TONIGHT AS A COLD FRONT APPROACHES THE AREA. THERE IS A RISK THAT A FEW OF THESE STORMS COULD BECOME SEVERE WITH WINDS IN EXCESS OF 50 KT AND HAIL THE SIZE OF PENNIES OR LARGER. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE RISK FOR HAZARDOUS WEATHER WILL BE THE GREATEST BETWEEN 6 PM AND 10 PM...ALTHOUGH THE RISK COULD LINGER FOR MUCH OF THE NIGHT. MARINERS ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO SEEK SAFE HARBOR SHOULD THREATENING WEATHER APPROACH OR IF A SPECIAL MARINE WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-042030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 425 PM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 3, 8:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT TUE MAY 3 2016
SCZ047-048-051-040030-
BEAUFORT SC-COASTAL JASPER SC-INLAND JASPER SC-
803 PM EDT TUE MAY 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES UNTIL 830 PM EDT...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JASPER...OR 7 MILES NORTHWEST OF BLUFFTON...
MOVING NORTHEAST AT 50 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...CLARENDON...
JASPER...BURTON AND LADYS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3221 8098 3237 8107 3259 8066 3230 8048
TIME...MOT...LOC 0002Z 245DEG 42KT 3233 8095
JMCSpecial weather statement, May 3, 8:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT TUE MAY 3 2016
SCZ043-044-040115-
DORCHESTER SC-INLAND COLLETON SC-
842 PM EDT TUE MAY 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 915 PM EDT...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANADYS...OR NEAR WALTERBORO...MOVING EAST AT
40 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO NICKEL SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SUMMERVILLE...WALTERBORO...SLANDS BRIDGE...GIVHANS FERRY STATE PARK...
DORCHESTER...RIDGEVILLE...COTTAGEVILLE AND CANADYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT. THUNDERSTORMS CAN PRODUCE
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES SUDDENLY...SOMETIMES
WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED
OR A WARNING IS ISSUED.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3291 8070 3307 8075 3315 8034 3302 8018
3286 8026
TIME...MOT...LOC 0041Z 263DEG 33KT 3299 8065Local storm report, May 3, 8:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 1 NW GUYTON 32.35N 81.40W
05/03/2016 EFFINGHAM GA FIRE DEPT/RESCUE
TREE REPORTED DOWN ON HWY 17N JUST OUTSIDE OF GUYTON
GEORGIA. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600192
JMCLocal storm report, May 3, 8:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG MELDRIM 32.14N 81.38W
05/03/2016 EFFINGHAM GA FIRE DEPT/RESCUE
TREE REPORTED DOWN ON 5TH STREET NEAR THE MELDRIM POST
OFFICE. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600193
JMCLocal storm report, May 3, 8:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 3 SE NEVILS 32.23N 81.72W
05/03/2016 BULLOCH GA SOCIAL MEDIA
SOCIAL MEDIA USER POSTED PICTURE OF TREE DOWN ON RED
HILL CHURCH ROAD. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600194
JMCSpecial weather statement, May 3, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE MAY 3 2016
SCZ043-044-040215-
DORCHESTER SC-INLAND COLLETON SC-
921 PM EDT TUE MAY 3 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 1015 PM EDT...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSONVILLE...OR 9 MILES NORTHEAST OF
YEMASSEE...MOVING NORTHEAST AT 45 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SUMMERVILLE...WALTERBORO...GIVHANS FERRY STATE PARK...COTTAGEVILLE...
ROUND O...KNIGHTSVILLE...GIVHANS AND RITTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3270 8079 3283 8089 3310 8042 3300 8020
TIME...MOT...LOC 0121Z 238DEG 41KT 3277 8072The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:03 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| May 3, 8:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 61 min |
| May 3, 8:16 PM EDT | Special Marine Warning | CHS | 119 min | |
| May 3, 8:29 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 49 min |
| May 3, 8:42 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| May 3, 9:16 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 59 min |
| May 3, 9:54 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 3, 10:01 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 59 min |
| May 3, 10:09 PM EDT | Special Marine Warning | CHS | 96 min | |
| May 4, 12:02 AM EDT | Special Marine Warning | CHS | 88 min | |
| May 4, 3:39 PM EDT | Small Craft Advisory | CHS | 36 hr |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.